Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 2020, 7:25 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 4, 2020, 8:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WUUS52 KMLB 042325
SVRMLB
FLC085-111-050000-
/O.NEW.KMLB.SV.W.0058.200704T2325Z-200705T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
725 PM EDT Sat Jul 4 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Eastern St. Lucie County in east central Florida...
Eastern Martin County in east central Florida...
* Until 800 PM EDT.
* At 724 PM EDT, a severe thunderstorm was located over North River
Shores, or over Jensen Beach, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Tequesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8032
2748 8044 2750 8026 2718 8012 2703 8008
TIME...MOT...LOC 2324Z 256DEG 13KT 2723 8028
HAIL...<.75IN
WIND...60MPH
$$
Smith1 follow-up statement
424
WWUS52 KMLB 042353
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
753 PM EDT Sat Jul 4 2020
FLC085-111-050003-
/O.EXP.KMLB.SV.W.0058.000000T0000Z-200705T0000Z/
St. Lucie FL-Martin FL-
753 PM EDT Sat Jul 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LUCIE AND EASTERN
MARTIN COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8032
2748 8044 2750 8026 2718 8012 2703 8008
TIME...MOT...LOC 2353Z 256DEG 13KT 2728 8005
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:08 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 4, 3:08 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 308 PM EDT Sat Jul 4 2020 .DISCUSSION... ...Storm Chances Remain High Through the Holiday Weekend and Much of Next Week... Current-Tonight...Another warm and oppressive afternoon with highs most locations reaching the L-M90s ahead of any sea breeze or outflow passages. Heat indices have been on the order of 98-103 degrees. The 15z KXMR sounding came in with a PWAT of 1.81 inches and a cooler 500 mb temp of -7.5C. The 915 MHZ Cape wind profilers show a decrease in the westerly flow in the low-levels which have allowed for the ECSB to form with slow movement inland this afternoon. The WCSB has been active over WCNTRL FL with scattered storms pushing into the I-4 corridor and gradually further southward across ECFL. The stationary front to the north will move little as subtle, weak perturbations aloft traverse the FL peninsula in the westerly flow. Deep layer moisture will increase with PWATs approaching 1.90-2.20 inches almost areawide. Higher coverage and greater intensity in storms will favor the eastern peninsula and storm motion will drive storms back to the coast. Storm impacts include heavy downpours leading to localized nuisance flooding of prone areas or locales that have received recent heavy rainfall, frequent cloud to ground lightning in a few storms, perhaps some small hail, and gusty winds locally of 45 to 55 mph. Scattered storms will be ongoing into the evening and then push out across the Atlantic waters during the late evening hours. After midnight, dry weather is expected, except for a slight shower chance for Lake County late. Lows will be in the L-M70s. Clouds will thin through the night and winds will become light. Previous Extended Forecast Discussion... Sunday-Monday...Rain chances remain high through late weekend into early next week as deep moisture and a prevailing offshore flow lead to the continued development of scattered to numerous showers and storms across the area. NBM PoP values still seems a little too high for this pattern, especially since consensus of MOS guidance is still around 20-30 percent lower. Have therefore kept forecast rain chances in between the two, ranging from 60-80 percent each day, with greatest rain chances across central and northern sections of east central Florida where highest moisture will reside. Initial storm formation will occur across west central Florida with convection shifting eastward and offshore from late morning into the afternoon. Low level W/SW winds should be weak enough for the east coast sea breeze to form each day, and any interactions with this boundary could lead to a few stronger storms toward the coast. Before convection and cloud cover increases across the area into the afternoon, highs should still be able to reach the upper 80s to low 90s. Overnight lows will remain in the low to mid 70s. Tuesday-Saturday...Models have shifted slightly for the middle of next week, with deep layer ridge now being suppressed more toward the south and not lifting north across the area as the trough aloft re-establishes itself across the Southeast States. The trough looks to lead to low pressure development along a stalled frontal boundary north of Florida, which may increase offshore flow into late week. An initial decrease in showers and storms is still possible from Tuesday-Wednesday with deeper moisture building back across the area, and above normal rain chances around 60-70 percent forecast Thursday-Saturday. Highs will be near to above normal in the low to mid 90s. && .AVIATION...High coverage of showers/storms across interior terminals the rest of this afternoon and into early evening with activity gradually pushing toward the east coast. The east coast sea breeze has reached farther inland this afternoon which will likely further intensify convection once it approaches the coastal terminals later this afternoon and evening (DAB-TIX-MLB earlier then followed by VRB-FPR-SUA). Threat for storms should diminish within an hour or two after sunset but some showers could stick around well into this evening. VFR conditions prevail overnight. && .MARINE...Afternoon-Tonight...Weak surface ridge axis continues well south of the local coastal waters. Weak frontal boundary across the Gulf Coast States is drawing up deep moisture across the region. Winds have become onshore this afternoon with sea breeze formation and due to a weaker pressure gradient in place. Expect the surface wind field to become distorted at times from offshore moving showers/storms. Seas 1-2 ft near shore and 2-3 ft well offshore. Mariners will need to keep an eye to the sky westward, on inland lakes as well as the intracoastal/near shore Atlc waters. Keep in mind that outflow from storms can reach your location well ahead of any precipitation. We, again, have seen an early initiation to showers/storms, esp Cape northward early, then later southward all the way down to Jupiter Inlet, as activity progress towards the east at 15-20 kts (offshore moving). Winds/seas locally higher invof storms. Storm wind gusts in excess of 35 kts will be likely along with torrential downpours and frequent cloud to water lightning in a few storms, perhaps even some small hail. Also note, that lightning can strike greater than 10 miles away from the parent storm. Previous Extended Marine Forecast Discussion... Sun-Wed...W/SW flow in the morning will become S/SE into the afternoon as offshore flow should remain weak enough for the east coast sea breeze to develop each afternoon. Wind speeds will remain below 15 knots with seas 1-3 feet. Main concern for boaters will continue to be the threat of gusty offshore moving scattered to numerous showers and storms each afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 73 89 75 / 60 30 80 30 MCO 93 75 91 76 / 60 30 80 20 MLB 91 74 90 75 / 60 30 70 30 VRB 92 74 91 74 / 60 40 60 30 LEE 91 75 90 76 / 60 30 80 30 SFB 93 74 91 76 / 60 30 80 30 ORL 93 76 91 76 / 60 30 80 20 FPR 94 73 92 74 / 40 40 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER....Negron AVIATION...Combs
Hazardous weather outlook, Jul 4, 10:40 AM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1040 AM EDT Sat Jul 4 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1040 AM EDT Sat Jul 4 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture across east central Florida combined with daytime heating and weak energy aloft will allow scattered to numerous showers and storms to develop across the interior, then move toward the Atlantic coast by mid afternoon into early evening. A few strong storms may develop with locally heavy rainfall amounts up to 2 to 3 inches, gusty winds to 45 to 55 mph, cloud to ground lightning strikes, and perhaps some small hail. Beachgoers should keep an eye to the west for approaching storms in the afternoon today. Be prepared to seek shelter if thunder is heard. .MARINE THUNDERSTORM GUST IMPACT... Storms developing over the interior by early afternoon will move toward the Atlantic coast by mid afternoon into early evening. A few of the stronger storms may produce gusty winds in excess of 35 knots. Boaters should be prepared to seek safe harbor as storms approach across inland lakes, as well as the intracoastal and near shore Atlantic waters. .RIP CURRENT IMPACT... An east swell and a larger than normal tidal range will contribute to a Moderate risk of life-threatening rip currents at east central Florida beaches. Remember to swim within sight of a lifeguard. Also, be sure to check with local officials regarding any beach closures that might be in effect for your county or community. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous storms are expected each afternoon through the upcoming week. Frequent cloud-to-ground lightning strikes, torrential downpours, and gusty winds will be the main threats with any strong storms that develop. A Moderate risk of life-threatening rip currents is expected to continue at the east central Florida Atlantic beaches through the holiday weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Volkmer/Sedlock
In the hours before
Local storm report, Jul 4, 5:46 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
546 PM EDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
07/04/2020 M39 MPH BREVARD FL AWOS
GUST TO 39 MPH/34 KT FROM THE NW AT KCOF.
&&
JCSpecial weather statement, Jul 4, 5:57 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
557 PM EDT Sat Jul 4 2020
FLZ047-042245-
Southern Brevard County FL-
557 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL 645
PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Malabar, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2782 8041 2782 8047 2785 8049 2782 8051
2782 8087 2822 8086 2823 8056 2813 8054
2795 8045
TIME...MOT...LOC 2157Z 259DEG 21KT 2800 8060
SmithLocal storm report, Jul 4, 6:24 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
624 PM EDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST VERO BEACH AIRPORT 27.65N 80.42W
07/04/2020 M43 MPH INDIAN RIVER FL ASOS
GUST TO 43 MPH/37 KT AT KVRB.
&&
JCSpecial weather statement, Jul 4, 6:27 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
627 PM EDT Sat Jul 4 2020
FLZ054-058-059-064-042315-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
627 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...EASTERN OKEECHOBEE...
INDIAN RIVER AND MARTIN COUNTIES UNTIL 715 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakewood Park, or near Indrio, moving southeast at 10 mph.
Half inch hail and wind gusts of 50 mph will be possible with this
storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8079 2736 8085
2782 8072 2784 8040 2707 8008
TIME...MOT...LOC 2226Z 316DEG 9KT 2753 8045
SmithLocal storm report, Jul 4, 7:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
702 PM EDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 2 S INDIALANTIC 28.06N 80.56W
07/04/2020 M3.00 INCH Brevard FL AMATEUR RADIO
TRAFFIC BEING DIVERTED DUE TO PONDING OF WATER IN THE
VICINITY OF 6TH AVE AND OAK ST IN MELBOURNE BEACH WITH
NEARBY GAUGES SHOWING APPROXIMATELY 3 INCHES OF RAIN.
REPORTED VIA SOCIAL MEDIA BY AMATEUR RADIO OPERATOR.
&&
JCSpecial weather statement, Jul 4, 7:18 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
718 PM EDT Sat Jul 4 2020
FLZ059-064-050015-
St. Lucie FL-Martin FL-
718 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND MARTIN COUNTIES
UNTIL 815 PM EDT...
At 717 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palm City, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2698 8006 2697 8014 2696 8015 2696 8053
2756 8054 2756 8028
TIME...MOT...LOC 2317Z 256DEG 13KT 2716 8026
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:03 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 4, 2:57 PM EDT | Special Weather Statement | MLB | Orange | 48 min |
| Jul 4, 3:23 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 52 min |
| Jul 4, 3:35 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 55 min |
| Jul 4, 3:43 PM EDT | Special Weather Statement | MLB | Orange | 62 min |
| Jul 4, 4:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jul 4, 4:15 PM EDT | Special Weather Statement | MLB | Seminole | 90 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| Jul 4, 4:31 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jul 4, 4:36 PM EDT | Special Weather Statement | MLB | Brevard | 39 min |
| Jul 4, 4:58 PM EDT | Special Weather Statement | MLB | Brevard | 62 min |
| Jul 4, 5:22 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 23 min |
| Jul 4, 5:30 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Jul 4, 5:34 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 56 min |
| Jul 4, 5:43 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Jul 4, 5:50 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jul 4, 5:57 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Jul 4, 6:27 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 48 min |
| Jul 4, 7:18 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.